Alert archive / Alabama / River Flood Warnings in 2024
River Flood Warning 65, NWS Atlanta, GA
NWS Atlanta, GA issued this river flood warning at Jan 11, 2024, 8:03 PM CST for Lee County, Russell County, Alabama; Chattahoochee County, Muscogee County, Georgia. It was in force for 3 hr.
The area
The outline as issued.
The facts
- Issued
- Jan 11, 2024, 8:03 PM CST (02:03 UTC)
- Expired
- Jan 11, 2024, 11:23 PM CST
- In force
- 3 hr
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Lee County, AL, Russell County, AL, Chattahoochee County, GA, Muscogee County, GA
The radar
The Maxwell AFB radar (KMXX), 71 km from the middle of the area, began a volume at 02:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Chattahoochee River at 14th Street at Columbus (CBUG1). The gauge peaked at 28.83 ft at Jan 10, 2024, 11:00 PM CST.
- Action stage
- 25 ft
- Minor stage
- 27 ft
- Moderate stage
- 42 ft
- Major stage
- 47 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02341460, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
044
WGUS42 KFFC 120203
FLWFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Peachtree City GA
903 PM EST Thu Jan 11 2024
...The National Weather Service in Peachtree City GA has issued a
Flood Warning for the following rivers in Alabama...Georgia...
Chattahoochee River at 14th Street at Columbus affecting
Chattahoochee, Muscogee, Lee and Russell Counties.
For the Chattahoochee River Basin...including Helen, Dahlonega,
Cornelia, Suwanee, Buford, Suwanee, Buford, Chattahoochee River
upstream McGinnis Ferry Rd, Norcross, Chattahoochee River above
Roswell, Roswell, Powers Ferry & I285 Atlanta, Smyrna, Chattahoochee
River below Morgan Falls Dam, Atlanta, Atlanta, Atlanta, Atlanta,
Fairplay, Fairburn, Whitesburg, Whitesburg, Whitesburg, Franklin,
Corinth, Hammett Rd below Hogansville, Franklin, West Point,
Columbus, Union, Omaha...Minor flooding is forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at weather.gov/atlanta.
The next statement will be issued Friday morning at 915 AM EST /815
AM CST/.
&&
ALC081-113-GAC053-215-121415-
/O.NEW.KFFC.FL.W.0065.240112T0203Z-240112T1600Z/
/CBUG1.1.ER.240112T0142Z.000000T0000Z.240112T1000Z.NO/
903 PM EST Thu Jan 11 2024 /803 PM CST Thu Jan 11 2024/
...FLOOD WARNING IN EFFECT FROM THIS EVENING TO LATE TOMORROW
MORNING...
* WHAT...Minor flooding is occurring and minor flooding is forecast.
* WHERE...Chattahoochee River at 14th Street at Columbus.
* WHEN...From this evening to late tomorrow morning.
* IMPACTS...At 27 feet, Flood stage is reached. Minor flooding
occurs along the river upstream and downstream from the gage on
the 14th Street bridge. Portions of the River Walk in Columbus
begin to flood and will be closed to the public. The water level
continues to approach the foundation of the Phenix City
Amphitheater in Alabama.
* ADDITIONAL DETAILS...
- At 8:45 PM EST Thursday /7:45 PM CST Thursday/ the stage was
27 feet and rising.
- Forecast...The river is expected to rise to a crest of 27.4
feet just after midnight tonight. It will then fall below
flood stage late tonight.
- Flood stage is 27 feet.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3259 8511 3262 8505 3251 8496 3238 8495
3238 8502 3250 8503
$$1 follow-up statement
992
WGUS82 KFFC 120523
FLSFFC
Flood Statement
National Weather Service Peachtree City GA
1223 AM EST Fri Jan 12 2024
...The Flood Warning is cancelled for the following rivers in
Georgia...Alabama...
Chattahoochee River at 14th Street at Columbus affecting
Chattahoochee, Russell, Lee and Muscogee Counties.
ALC081-113-GAC053-215-120630-
/O.CAN.KFFC.FL.W.0065.000000T0000Z-240112T0523Z/
/CBUG1.1.ER.240112T0142Z.000000T0000Z.240112T1000Z.NO/
1223 AM EST Fri Jan 12 2024 /1123 PM CST Thu Jan 11 2024/
...FLOOD WARNING IS CANCELLED...
The Flood Warning is cancelled for
the Chattahoochee River at 14th Street at Columbus.
* ADDITIONAL DETAILS...
- At 12:00 AM EST Friday /11:00 PM CST Thursday/ the stage was
26.8 feet.
- Forecast...The river is expected to drop to 20.0ft by early
afternoon.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3259 8511 3262 8505 3251 8496 3238 8495
3238 8502 3250 8503
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Jan 11, 7:55 PM CST, 8 minutes earlier.
Area forecast discussion, Jan 11, 7:55 PM CST, 8 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 855 PM EST Thu Jan 11 2024 .UPDATE... Issued at 846 PM EST Thu Jan 11 2024 No major changes needed to the forecast at this time. High pressure has moved just offshore the SC coast this evening. Strong low pressure is situated across the Red River Valley. The low center will continue to move east overnight with precipitation (shra/tsra)increasing from the west around sunrise or just after. The gradient is still expected to tighten as the low moves east of the Mississippi River. Have made no changes to the Wind headlines this evening, but have made just a few tweaks to the wind speeds/gusts. Model guidance has been running high lately, and have bumped down values around 5 kt. However, the speeds/gusts are still solidly within the the Warning and Advisory criteria currently in effect. && .SHORT TERM... (This afternoon through Friday) Issued at 219 PM EST Thu Jan 11 2024 Alright, so the majority of this AFD will focus on the severe outlook for tomorrow along with timing. First of all, for the remainder of the afternoon and evening expect mostly clear skies with some high levels clouds over the area. Winds overall will be relatively light through the overnight compared to tomorrow. Now getting into tomorrow, this is where things get interesting. We have had some significant changes to the SPC outlook for tomorrow. We were at an enhanced risk yesterday, but the risk has been downgraded to a slight risk (level 2/5) for much of the area. The reasoning for this is due to decreasing likelihood of the dynamics to make enough of an impact for widespread severe weather. This low pressure system is very powerful as it moves eastward just north of our area which will provide a lot of wind energy into our area. What we are unsure about is the moisture and how far it will surge. We currently have lower temperatures that are not unseasonably warm like they were last year with the big event. Storms that do form will be along the warm front as it surges northward but we are uncertain of how far north it will move northward. Our highest confidence in the severe risk area is central GA where the warm sector is likely to setup tomorrow and the temps will have the ability to make it to the surface moistening up the atmosphere overall. Beginning as early as 7-8am we could start seeing showers moving in from the west and by 10-2 could see severe thunderstorms in form of more discrete thunderstorms in our western central GA area. From 2-8pm is when the risk increases for the eastern portion of our CWA. Finally a second round looks to come through later in the afternoon into early evening where a line of showers and thunderstorms associated with the cold front. The risk is less with this line of showers and thunderstorms. The main risk will be wind damage. This system has plenty of wind energy which will effect a majority of the area. With the saturated ground, even 40 mph winds could easily bring down trees so definitely still take this seriously. Going more into the wind forecast, we currently are expecting gusts up to 40-45 mph for much of north and central GEorgia which has prompted us to issue a wind advisory beginning at 7 am for north GA and 10 am for metro GA south into central GA. This will expire at 1am as winds die down overnight tomorrow. In addition to the wind advisory, we are looking at gusts in the northern tier of counties for N GA up to 50 mph which will warranted a High Wind Warning for this area beginning at 7 am and ending at 7 pm tomorrow. These winds will be outside of the main severe risk so definitely keep in mind that with the saturated soils. MAke sure to stay tuned to our social media and webpage for any other updates through the night! Hernandez && .LONG TERM... (Saturday morning through next Wednesday) Issued at 219 PM EST Thu Jan 11 2024 Key Messages: - A rain snow mix could impact portions of north Georgia Monday into Tuesday. - An Arctic airmass will bring cold weather to the region by the middle of next week. Saturday & Sunday: The strong storm system that will impact Georgia on Friday will drift gradually northeast into the Maritime provinces of Canada this weekend. A surface high will filter into the state in its wake, and this should lead to fair skies and dry weather over the weekend. Westerly winds will be breezy on Saturday, with occasional gusts in 20 to 28 mph range over eastern Georgia. Expect highs to range from the 40s in north Georgia to the 50s in central Georgia this weekend. Monday through Thursday: The primary weather concerns during this period will be the potential for snow in northern Georgia Monday into Tuesday and and influx of Arctic air by the middle of the week. Both events are linked, in that the timing of the Arctic airs arrivals will dictate the southward extent of any potential snowfall. For now the majority of the ensemble (EPS & GEFS) members hold the cold air back long enough to keep the Atlanta Metro and points south and eastward as all rain. For portions of northern Georgia, the snow potential is greater with 90% of the GEFS and EPS members suggesting at least a trace of snow in Blairsville. If snow occurs, the potential push of Arctic air Tuesday and Wednesday could create issues for snow removal/melting. While forecaster confidence in the snow is towards the lower end of the scale, confidence in the bout of colder weather is high (see the CPC 6-10 Day Temperature Outlook). Temperatures could dip into the teens for much of the region Wednesday morning. Meanwhile single digit wind chill values could materialize Tuesday and Wednesday morning. Albright && .AVIATION... (00Z TAFS) Issued at 630 PM EST Thu Jan 11 2024 VFR through early tomorrow morning. Cigs should decrease to MVFR as shra move in from the west just after 12Z. Models are gong IFR on cigs tomorrow afternoon, but will only leave it in the prob group for now. Not confident that it would be a prolonged lowering of cigs. Winds will be gusty tomorrow...and ATL could see gusts to around 30kt. //ATL Confidence...00Z Update... Med confidence all elements. NListemaa && .PRELIMINARY POINT TEMPS/POPS... Athens 35 60 31 47 / 0 100 10 0 Atlanta 41 61 31 46 / 10 90 10 0 Blairsville 33 51 24 40 / 0 100 10 0 Cartersville 40 60 26 45 / 10 90 10 0 Columbus 43 68 33 51 / 10 80 10 0 Gainesville 37 56 30 44 / 0 100 10 0 Macon 40 67 34 52 / 10 70 10 0 Rome 40 60 28 48 / 10 100 10 0 Peachtree City 40 63 29 48 / 10 80 10 0 Vidalia 42 70 41 54 / 10 50 30 0 && .FFC WATCHES/WARNINGS/ADVISORIES... High Wind Warning from 7 AM to 7 PM EST Friday for GAZ001>009- 012. Wind Advisory from 7 AM Friday to 1 AM EST Saturday for GAZ001>009-011>016-019>021-030-041. Wind Advisory from 10 AM Friday to 1 AM EST Saturday for GAZ022>025-027-031>039-042>062-066>076-078>086-089>098-102>113. && SHORT TERM...NListemaa LONG TERM....Albright AVIATION...NListemaa
Hazardous weather outlook, Jan 11, 2:04 PM CST, 5 hours 59 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 304 PM EST Thu Jan 11 2024 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-122015- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 304 PM EST Thu Jan 11 2024 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This Afternoon and Tonight... No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday... Severe thunderstorms are anticipated in the region on Friday. The greatest risk for severe weather is expected over portions of central Georgia, though the risk does extend into northern Georgia. Damaging winds are the primary concern, but a couple of tornadoes or isolated large hail could occur. Severe weather is most likely between noon and 8 PM. Winds will be gusty throughout the day on Friday, even without thunderstorms. Gusts over 35 mph are possible for all of northern and central Georgia, with local gusts over 45 mph expected in the mountains of northern Georgia. A High Wind Warning is currently in place for the north Georgia mountains, with a Wind Advisory out for the Atlanta Metro and central Georgia. A rain snow mix is possible in northern Georgia Monday night or Tuesday. Significantly colder weather is probable by the middle of next week, with wind chills in the teens or single digits possible Tuesday and Wednesday mornings. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
Nearby
River Flood Warnings in Alabama, 2024River Flood Warnings in Georgia, 2024Every river flood warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.